MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18965050S
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that on (b)(6) 2015, t2gtn was implanted in the left femur.The nail was revised to t2f at (b)(6) 2019, because the nail was fractured after deployed it and the patient had bone metastasis.Additional information received indicated that the two screws at distal part were broken nail was not broken.
 
Event or Problem Description
It was reported that on (b)(6) 2015, t2gtn was implanted in the left femur.The nail was revised to a t2 on (b)(6) 2019, because the nail was fractured after deployed it and the patient had bone metastasis.Additional information received indicated that the two screws at distal part were broken.Nail was not broken.
 
Additional Manufacturer Narrative
The reported event that locking screw, fully threaded t2 tibia ø5x50 mm was alleged to be broken was confirmed, since the device was returned for evaluation and matches the alleged failure mode.Visual inspection of the returned product was performed, and the reported locking screw was found to be completely broken approx.Distal into two fragments each.All breakage surfaces of broken fragments show features of a fatigue fracture such as smooth topography and lines of rest.Plastic deformation was not found.The thread flanks of the locking screw are significantly flattened.Damage found at the threads of the screw such as friction signs resp.Bearing points indicate high axial load application.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a patient related issue.The damage of the reported locking screw was most likely caused as a result of a fatigue fracture caused by repeated overloading during the implantation period.Overload may have been caused by patient¿s load application possibly in conjunction with impaired bone healing.Review of complaint history, capa databases, risk analysis and labelling did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No non-conformity was identified.If any further information is provided, the complaint report will be updated.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8374918
Report Number0009610622-2019-00084
Device Sequence Number16664560
Product Code HSB
UDI-Device Identifier04546540202512
UDI-Public04546540202512
Combination Product (Y/N)N
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2018
Device Catalogue Number18965050S
Device Lot NumberK0E67CA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight80